MAUDE Adverse Event Report: ETHICON INC. TPW 2X24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP.

ETHICON INC. TPW 2X24IN 2-0 D/A SH,SKS-3 BWY; ELECTRODE, PACEMAKER, TEMP.
Model Number TPW92
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/01/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 03/26/2021.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The patient demographic info: age, gender, weight, bmi at the time of index procedure please specify the date and name of the index cardiac procedure.The diagnosis and indication for the index cardiac procedure? did the bleeding occur during placement of the temporary pacing wire or during removal? if during removal, please provide the date.When during the procedure did the bleeding occur? the source and triggering event of bleeding? volume of blood loss? what was being removed when the bleeding occurred? other relevant patient history/concomitant medications? did the operating surgeon observe any product deficiency or anomaly before, during or after the placement, or during any reoperation? has an autopsy been performed? if yes, can you share the findings? what is physician¿s opinion as to the etiology of or contributing factors to this event? would the surgeon like to speak with ethicon medical safety and engineering via scheduled conference call regarding the product involved in this event? product lot number? is the actual product involved in the reported issue and used in the surgical procedure being returned for analysis? attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4) - device not returned.
 
Event or Problem Description
It was reported that a patient underwent an unknown minimally invasive cardiac procedure on an unknown date and temporary pacing wire was used.In (b)(6) 2020, during a minimally invasive cardiac surgery, after using the temporary pacing wire, bleeding occurred during removal.Hemostasis was performed, but the patient died because it was too late.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 04/01/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: did the bleeding occur during placement of the temporary pacing wire or during removal? during removal.When during the procedure did the bleeding occur? during removal.The detail is unknown.The source and triggering event of bleeding? removal.The detail is unknown.What was being removed when the bleeding occurred? tpw92.Is the actual product involved in the reported issue and used in the surgical procedure being returned for analysis? there is no device.The product was discarded at the hospital.The following requested information was not available and it was reported that no further information will be provided: the patient demographic info: age, gender, weight, bmi at the time of index procedure please specify the date and name of the index cardiac procedure.The diagnosis and indication for the index cardiac procedure? if during removal, please provide the date.Volume of blood loss? other relevant patient history/concomitant medications? did the operating surgeon observe any product deficiency or anomaly before, during or after the placement, or during any reoperation? has an autopsy been performed? if yes, can you share the findings? what is physician¿s opinion as to the etiology of or contributing factors to this event? would the surgeon like to speak with ethicon medical safety and engineering via scheduled conference call regarding the product involved in this event? product lot number?.

Brand Name
TPW 2X24IN 2-0 D/A SH,SKS-3 BWY
Common Device Name
ELECTRODE, PACEMAKER, TEMP.
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11575503
Report Number2210968-2021-02783
Device Sequence Number14332932
Product Code LDF
UDI-Device Identifier10705031050990
UDI-Public10705031050990
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTPW92
Device Catalogue NumberTPW92
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/01/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;